Formalizing homogeneous language embeddings

Clark, Tony and Tratt, Laurence (2010) Formalizing homogeneous language embeddings. Electronic Notes in Theoretical Computer Science, 253 (7). pp. 75-88. ISSN 1571-0661

[img]
Preview
PDF
1-s2.0-S157106611000112X-main.pdf - Published Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (239kB) | Preview

Abstract

The cost of implementing syntactically distinct Domain Specific Languages (DSLs) can be reduced by homogeneously embedding them in a host language in cooperation with its compiler. Current homogeneous embedding approaches either restrict the embedding of multiple DSLs in order to provide safety guarantees, or allow multiple DSLs to be embedded but force the user to deal with the interoperability burden. In this paper we present the μ-calculus which allows parameterisable language embeddings to be specified and analysed. By reducing the problem to its core essentials we are able to show how multiple, expressive language embeddings can be defined in a homogeneous embedding context. We further show how variant calculi with safety guarantees can be defined.

Item Type: Article
Additional Information: Open access under CC BY-NC-ND license.
Uncontrolled Keywords: Domain specific languages; formal language specification; language embeddings
Subjects: Computing
Depositing User: Dominic Walker
Date Deposited: 27 Jan 2017 13:08
Last Modified: 27 Jan 2017 13:55
URI: http://repository.uwl.ac.uk/id/eprint/3058

Downloads

Downloads per month over past year

Actions (login required)

View Item View Item

Menu